December 20, 2012 Hepatitis C drug may cause fatal skin reactions

Hepatitis C drug may cause fatal skin reactions

December 20, 2012
Medical News Today

The oral hepatitis C drug telaprevir (Incivek) will now come with a boxed warning regarding the potentially fatal severe skin reactions that may occur in patients.

Vertex Pharmaceuticals stated that there have been reports of fatal cases in patients with a continuous rash and systemic symptoms who kept taking INCIVEK combination treatment after recognizing a severe skin reaction.

It has been known that receiving INCIVEK combination treatment may cause a person to develop a rash and serious skin reactions, as the adverse side effects were previously listed in the warnings and precautions section of the drug label.

To read the full article, click here.

To view a translated version of this article in french, click here.
 
The CLF has added clinical guidelines and tools to assist physicians in treating hepatitis C. To see information regarding how to treat side effects, click here.
VOLUNTEER
DONATE NOW
YOUR STORY